Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Muscle mass, lack of facial hair, male breasts, testosterone, hormonal imbalance

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions

I am 57 years old. It may seem a bit late, but now that I am loosing what muscle tone that I had I definitely might need some help.

I have never developed more bead than a small patch on my chin; I have male breasts, and cannot turn flab into muscle no matter how hard I exercise.

As a young man (about 25) I did have my testosterone checked, and it was said to be “normal”. With aging and a normal drop in testosterone, I’m wondering if hormones would help me at this late date, and if I began if they would become something that I would have to do the rest of my life, and if so if insurance pays for them?

Sincerely, XXXXXXX
Posted Tue, 24 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Robert Galamaga 2 hours later

It seems that your body possibly has a hormonal imbalance which is making it quite difficult for you to maintain muscle mass.

At this point it would be very important to assess your current testosterone level. There may be a fluctuation with age and if your hormone level is in a low range you could quite likely respond to testosterone supplementation. It is very important to establish a baseline level of your testosterone so that it can be followed should you start supplementation. It is very likely that once a patient is started on this type of hormonal therapy that he would continue it lifelong. Depending on your insurance, it may be covered or partially covered.

I hope I have answered your concern in a satisfactory manner. I am available for your followups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor